Diabetes Expert Forum
Cymbalta Weaning/Diabetes
About This Forum:

Questions in the Diabetes forum are answered by medical professionals. Topics covered include Type 2 Diabetes, blood glucose monitoring, diabetes and heart disease, diabetes and pneumonia, diabetes and pregnancy, diabetes and vision problems, diabetes and wound healing, diabetic complications, hyperglycemia, hypoglycemia, and insulin.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cymbalta Weaning/Diabetes

I started weaning off of Cymbalta almost 3 weeks ago.  Prior to that my blood sugar levels were usually between 70 and 110 in the mornings.  In the early evenings, it would be between 120 and 130.  If I tested after eating, it might be as high as 200 but drop quickly.

Since I started the weaning process, my blood sugar is out of control.  It rarely drops below 200 whether I eat or fast.  There doesnt seem to be any correlation between my levels and what I eat.  My levels can increase 25 to 100 points after taking my medication (GLUCOVANCE) whether I eat or not.  Earlier today I ate a meal which included a lot of carbs.  I checked my blood sugar before and after.  My blood sugar level dropped 50 points.  

I know that weaning off of cymbalta causes a myriad of side effects with brain zaps being the worst.  I have researched to see if there is a link between coming off of cymbalta and this problem with my blood sugar.  The only thing that has changed in my life is the reduction of cymbalta from 1-60 mg pill every day to 1 pill every other day.  This week I am dropping to 1 pill every 3 days.  

Do you know if there is a correlation and if so, is there anything I can do to counteract it?  I had worked very hard to get my diabetes under control.

Thank you.
Related Discussions
291531_tn?1193614293
Hi,
This is the first I have heard about weaning off Cymbalta and glucose problems such as you described.
The first thing you should do is let your doctor know what is happening as he/she may have some specific suggestions. Keep watching what you eat and exercising as you can. If the glucose problems are continuing you may need to alter your diabetes medication doses right now so that you can get the glucoses lower--this may be temporary while the effects of Cymbalta wear off completely , or it may be a permanent change in medication needed.
Take care and good luck. This is my last day on Medhelp but please do check back in future and keep up with the posts as there will be another physician in future.
2 Comments
Blank
Avatar_n_tn
You may want to check out this article:  "Duloxetine Treatment of Neuropathic Pain May Affect Glycemic Control"

http://www.medscape.com/viewarticle/550196
Blank
Continue discussion Blank
This Forum's Experts
5289563_tn?1366052034
Cathleen Zoretic, RNBlankBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank